autoimmune hepatitus

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jobo63
New Member


Date Joined Sep 2010
Total Posts : 2
   Posted 9/3/2010 10:45 AM (GMT -7)   
Hello every one, this is my first time on a forum so i hope i get it right. I was diagnosed with AIH in feb 2007.I am a 47 years woman I went yellow over night so i went to the docs who took my blood and said to phone in two days for the results but the doc phoned me the next day and said i had to go to hospital. he said everyone liver function test should be between 1 and 50 and mine was 1500. I had a liver biopsy and they said it was AIH. I was put on 80mg of predinsalone steroids and mycophenolate mofettil. I suffered from all the side effects of the steroids from nightmares, hallucinations, mood swings i put on 3 stone in weight, facial hair round face i never slept for six months i was allowed sleeping pill every third night i just got married six months earlier and we were in seperate beds because my husband heeded to sleep for work and i was keeping him up, my ankles and knees swelled up and the tendons in my feet collapsed, i had to go for councilling, i never went out for six months except to the docs to get my bloods done. I am now down to 2.5mg of steroids and now my specialist wants me to come off them because i am borderline ostioperoses and i am scared to come off the steroids because if it comes back it will be with evengence then i will have to go back on a high dose of steroids again. What would you do please help.

DGinSD
Forum Moderator


Date Joined Apr 2007
Total Posts : 839
   Posted 9/3/2010 11:26 AM (GMT -7)   

Hi Jobo,

I was diagnosed with AIH in Jan 2007.  I completely understand how you felt with all the steroid side effects, been there done that but I remained working as I refused to stay home to think about it.  Everyone at work was very supportive through all my personilty and physical changes. 

Are you seeing a hepatologist?  I'm assuming you are still on the CellCept (mycophenolate mofetil)?  What dose?  As you wean from the prednisone (I am currently only on Azathioprine--fully weaned off the steroid in Dec '08) make sure it is extremely slow and that all your LFT's are normal.  My final wean from 5mg to zero took 2 months.  I dropped 1mg every 2 weeks and went for lab work right before each drop to make sure I could continue with the wean.  Oh and before I started the wean, my azathioprine was doubled from 50mg/day to 100mg/day.  How often are you having your bloods drawn?  Is your doctor planning on increasing your CellCept?  That would depend on your current dose though.  Don't worry about a flare.  I know it's easier said than done.  I worry about it all the time but not so much that it affects what meds I take or how I live my life.  If your doc thinks you can come off the prednisone, then try.  They will monitor your lab work closely after the final wean and if you start showing an increase, then yes, they will put you back on the pred but probably not at the 80mg you started at the last time. 

As per the pred weight...it eventually comes off but you do have to work at it a bit confused    You mentioned osteoporosis...are you taking calcium supplements?  You should be (and should have been this whole time) with being on long term prednisone.   I have osteopenia but the docs are only watching it as it hasn't changed and may have been there before the pred use.  So I take a multivitamin (very important for liver patients) and calcium with vit. D.  As with any over the counter medication, please check with your doctor. 

Please post more and keep in touch!


hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 9/3/2010 2:40 PM (GMT -7)   

Hi Jobo and welcome!  DG is our resident "expert" on AIH and has given you some solid info.  I'm sure she will be a big help to you as you cope with this disease.

Hugs,

Connie


hep93
Forum moderator - Hepatitis
 
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland

jobo63
New Member


Date Joined Sep 2010
Total Posts : 2
   Posted 9/5/2010 12:51 PM (GMT -7)   
Hello DGinSD thank you for answering my post. I am currently on 2.5mg of steroids and my specialist said it is not worth going down to 1mg as there is not alot between the two. I am on 500mg of cell cept (mmf) twice a day and two calcichew d3 forte and 75mg of alendric acid for my bones once a week. I get my bloods checked once a month and i see my specialist again in january when i meet a liver specialist from newcastle hospital who they know about my case but we have not met yet, then if i come off the steroids they will do a liver biopsy to check it and will monitor me. If i do have a flare up then they will put me back on about 20mg of steroids but what will that do to my bones, when they are worried now and i am only on 2.5mg. My head is all over the place as i don't know what to do for the best.  Thank you for listening.    jobo.

DGinSD
Forum Moderator


Date Joined Apr 2007
Total Posts : 839
   Posted 9/6/2010 4:14 PM (GMT -7)   
Jobo,

In my honest opinion, getting off the steroids (slooooowly) and just staying on the cellcept is your best options. The difference between 2.5mg and 1mg to drop is how your adrenal glands will react. I know of others whose doctors have dropped them off the steroids quickly (either from 5mg to nothing or lower to nothing) and they flared. So why risk it? I know they super slow worked for me. I also know others who have been dropping 0.5mg every month or longer in order to get off the steroids without a flare as they are repeat relapsers when they have dropped too quickly in the past. You should stress to your doc that you are uncomfortable with dropping from 2.5mg to 0 and want to do it more slowly. It's your body. you need to be proactive in your healthcare. Worrying about a flare that may or may not happen is just going to add stress to you and that can cause a flare!
On a side note, I have never had a follow-up biopsy. Sometimes I think I'd like to know what's going on in there on a cellular basis but my hepatologist (the head of hepatology at Scripps) doesn't think it's necessary...since I am extremely happy with how they have taken care of me thus far, I have to trust him!

Please keep us posted and keep asking questions!
Dany
 
Diagnosed with AIH January 2007,
CMV (cytomegalovirus) June 2008
Raynaud's February 2010
meds: Azathioprine 100mg, Ursodiol 250mg BID
 
 

arneeb
Veteran Member


Date Joined Nov 2009
Total Posts : 2350
   Posted 9/6/2010 5:20 PM (GMT -7)   
Jobo... sounds like Dany has some pretty good specific answers.... the "mental" part of these illnesses can be extremely hard on the body also... the wondering and worrying...so sending some positive vibs your way and thoughts... truly praying for you to have some peace in these moments... Sandi
There is no pit so deep that He is not deeper still... Corrie Ten Boom
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 4:46 AM (GMT -7)
There are a total of 2,735,237 posts in 301,285 threads.
View Active Threads


Who's Online
This forum has 151390 registered members. Please welcome our newest member, Clauddfin.
246 Guest(s), 10 Registered Member(s) are currently online.  Details
solia de gloria, Loutucky, getting by, Stanislav, Dan Embrey, Scarecrow, Southern Comfort, Traveler, gilly2, ljimd


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer